IDEAS home Printed from https://ideas.repec.org/a/taf/eurjfi/v17y2011i4p307-320.html
   My bibliography  Save this article

Translation-invariant and positive-homogeneous risk measures and optimal portfolio management

Author

Listed:
  • Z. Landsman
  • U. Makov

Abstract

The problem of risk portfolio optimization with translation-invariant and positive-homogeneous risk measures, which includes value-at-risk (VaR) and tail conditional expectation (TCE), leads to the problem of minimizing a combination of a linear functional and a square root of a quadratic functional for the case of elliptical multivariate underlying distributions. In this paper, we provide an explicit closed-form solution of this minimization problem, and the condition under which this solution exists. The results are illustrated using the data of 10 stocks from NASDAQ/Computers. The distance between the VaR and TCE optimal portfolios has been investigated.

Suggested Citation

  • Z. Landsman & U. Makov, 2011. "Translation-invariant and positive-homogeneous risk measures and optimal portfolio management," The European Journal of Finance, Taylor & Francis Journals, vol. 17(4), pages 307-320.
  • Handle: RePEc:taf:eurjfi:v:17:y:2011:i:4:p:307-320
    DOI: 10.1080/1351847X.2010.481467
    as

    Download full text from publisher

    File URL: http://www.tandfonline.com/doi/abs/10.1080/1351847X.2010.481467
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Landsman, Zinoviy & Makov, Udi, 2012. "Translation-invariant and positive-homogeneous risk measures and optimal portfolio management in the presence of a riskless component," Insurance: Mathematics and Economics, Elsevier, vol. 50(1), pages 94-98.
    2. repec:eee:apmaco:v:282:y:2016:i:c:p:187-203 is not listed on IDEAS
    3. repec:spr:joptap:v:170:y:2016:i:1:d:10.1007_s10957-015-0856-z is not listed on IDEAS

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:taf:eurjfi:v:17:y:2011:i:4:p:307-320. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Chris Longhurst). General contact details of provider: http://www.tandfonline.com/REJF20 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.